MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90495
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an internal carotid artery (ica) acute occlusion case, physician inflated the balloon of the subject balloon catheter and used a stent for the thrombectomy procedure.He tried to deflate the balloon, however the balloon could not be deflated and retracted out.Physician used some force and was able to withdraw the subject balloon catheter.The balloon was inflated on the table but it was unable to be deflated.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection: the balloon catheter was found to be kinked/bent.The balloon catheter was found to be damaged.The balloon was found to be intact.During the functional inspection: the balloon difficult/unable to deflate functional test ¿ pass.The balloon could be inflated and deflated without difficulties.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported balloon difficult/unable to deflate was not confirmed during the analysis, however the damage noted is likely to have caused failure to deflate during use.The device failed to meet specification when returned, based on the damage noted.It was reported that used balloon guide catheter to support and used contrast agent and saline mixture to inflate the balloon and then used stent to do thrombectomy.Then deflated the balloon, however the balloon could not be deflated and the balloon could not be retracted out.Finally withdrew the balloon out with big force and inflated it on the table to try again, but the balloon was still not able to be deflated.Additional information states that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The device was returned and the balloon catheter was noted to be kinked and damaged (wrinkled) in numerous locations, the balloon was able to be inflated and deflated without difficulty.It is probable that the balloon catheter was damaged during advancement causing the reported deflation difficulty, as the damage noted is known to cause failure to, or delayed deflation times.An assignable cause of procedural factors will be assigned to reported - balloon difficult/unable to deflate during use and to the analyzed analyzed - balloon catheter kinked/bent and ¿ balloon catheter damaged, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15620417
Report Number3012931345-2022-00188
Device Sequence Number6202154
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public00815742004953
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model Number90495
Device Catalogue Number90495
Device Lot Number0000065058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STENT
Patient Age65 YR
Patient SexMale
Patient Weight55 KG
Patient RaceAsian